Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 344, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2012, 7:55 PM CDT for Baylor County, Knox County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 7:55 PM CDT (00:55 UTC)
- Expired
- May 30, 2012, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Baylor County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:10 PM CDT | TSTM WND GST 60 | Bomarton, TX | |
| May 30, 8:10 PM CDT | HAIL 1.75 | Bomarton, TX | |
| May 30, 8:45 PM CDT | HAIL 2.75 | 12 Sse Seymour, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:38 PM CDT | Tornado Watch | SPC | 5 hr |
| May 30, 6:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS54 KOUN 310055
SVROUN
TXC023-275-310200-
/O.NEW.KOUN.SV.W.0344.120531T0055Z-120531T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAYLOR COUNTY IN NORTH TEXAS...
KNOX COUNTY IN NORTH TEXAS...
* UNTIL 900 PM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LARGE SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS
CENTERED NEAR RED SPRINGS...MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEYMOUR...MUNDAY...GOREE...GILLILAND...RHINELAND...VERA...
BOMARTON...LAKE KEMP...MABELLE...
RED SPRINGS AND WESTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3383 9982 3382 9976 3380 9972 3382 9968
3379 9959 3380 9955 3375 9948 3383 9947
3384 9909 3341 9896 3340 9963
TIME...MOT...LOC 0053Z 306DEG 31KT 3364 9947
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:42 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 30, 6:42 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT WED MAY 30 2012 .AVIATION... SCATTERED TSRA OVER W OK AND W NORTH TX WILL MOVE SE OR E THIS EVENING...WHILE LARGE STORM CLUSTER OVER C KS ADVANCES TO THE S. THESE SYSTEMS WILL...BY THE END OF THE NIGHT...AFFECT ALL OUR TAF SITES...A FEW OF THEM MORE THAN ONCE. MANY OF THE STORMS WILL BE SEVERE...AND THE STORM COMPLEX FROM KS WILL LIKELY BRING WIDESPREAD STRONG WINDS OVERNIGHT TO MOST OF OUR TAF SITES. A FEW MORE TSRA MAY ACCOMPANY THE COLD FRONT TOMORROW MORNING...AS MAY A LAYER OF ST OR SC. CONDITIONS SHOULD IMPROVE AS THE FRONT ADVANCES FARTHER TO THE S IN THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 87 66 77 54 / 70 80 20 10 HOBART OK 93 66 80 53 / 40 50 10 10 WICHITA FALLS TX 96 70 85 54 / 40 50 20 10 GAGE OK 88 61 75 48 / 60 50 10 10 PONCA CITY OK 85 64 73 49 / 60 80 20 10 DURANT OK 91 69 83 54 / 70 60 50 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/23/23
Hazardous weather outlook, May 30, 4:20 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT WED MAY 30 2012
OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT WED MAY 30 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA INCLUDES ALL AREAS OF OKLAHOMA AND WESTERN
NORTH TEXAS NORTH AND EAST OF A LINE FROM GAGE TO ALTUS IN
OKLAHOMA...TO ARCHER CITY IN WESTERN NORTH TEXAS. A SLIGHT RISK
COVERS THE REMAINDER OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM
THURSDAY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
THURSDAY MORNING.
IMPACTS... DAMAGING WIND GUSTS UP TO 80 MPH...CAUSING DAMAGE TO
STRUCTURES...TREES...AND UTILITY LINES.
HAIL UP TO 3 INCHES IN DIAMETER...CAUSING DAMAGE TO
WINDOWS...ROOFS...AND CARS.
DISCUSSION...
SCATTERED THUNDERSTORMS WERE DEVELOPING IN THE VICINITY OF A
DRYLINE EXTENDING SOUTHWARD THROUGH THE EASTERN TEXAS PANHANDLE.
THESE STORMS ARE EXPECTED TO MOVE EASTWARD INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS THIS EVENING ADDITIONAL STORMS ARE EXPECTED
TO DEVELOP ACROSS PARTS OF WESTERN AND CENTRAL KANSAS IN THE VICNITY
OF A WARM FRONT. THESE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING THE EVENING AND MOVE SOUTHEASTWARD INTO OKLAHOMA AIDED BY AN
UPPER LEVEL MOVING INTO THE PLAINS STATES. FAVORABLE WIND FIELDS AND
AN EXTREMELY UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF SEVERE
STORMS. INITIAL STORMS WILL LIKELY BE DISCRETE SUPERCELLS CAPABLE OF
PRODUCING VERY LARGE HAIL TO BASEBALL SIZE AND PERHAPS A TORNADO OR
TWO...ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY WHERE LOW
LEVEL WINDS WILL BE MORE FAVORABLE FOR STORM ROTATION. LATER THIS
EVENING...STORMS WILL LIKELY MERGE INTO A SEVERE SQUALL
LINE...POSING A THREAT OF WIDESPREAD DAMAGING WINDS. THE SEVERE
THREAT WILL LAST WELL INTO THE OVERNIGHT HOURS AS THIS CLUSTER OF
STORMS PUSHES SOUTHEASTWARD.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER INTO THURSDAY AFTERNOON AS A COLD FRONT
SWEEPS ACROSS THE AREA. WHILE A FEW MARGINALLY SEVERE STORMS MAY
OCCUR...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THURSDAY. THE NEXT
CHANCE FOR THUNDERSTORMS WILL ARRIVE SATURDAY AS ANOTHER STORM
SYSTEM APPROACHES THE REGION.
OTHER HAZARDOUS WEATHER...
NONE.
AUSTIN/IIIn the hours before
Special weather statement, May 30, 6:06 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT WED MAY 30 2012
OKZ016-022-023-302330-
CUSTER OK-CADDO OK-WASHITA OK-
606 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER...CADDO
AND WASHITA COUNTIES UNTIL 630 PM CDT...
AT 605 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM FOSS TO ALFALFA...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CORDELL...HINTON...BURNS FLAT...BINGER...CORN...CANUTE...GRACEMONT...
EAKLY...BESSIE...COLONY...LOOKEBA...FOSS...ALBERT...LAKE CHICKASHA...
FORT COBB RESERVOIR...ALFALFA...CLOUD CHIEF AND COWDEN.
LAT...LON 3546 9937 3552 9836 3543 9830 3538 9831
3538 9826 3513 9809 3512 9888
TIME...MOT...LOC 2305Z 269DEG 58KT 3542 9914 3517 9867
..SPEG.Local storm report, May 30, 6:40 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST 3 W TRUSCOTT 33.75N 99.85W
05/30/2012 E60 MPH KNOX TX CO-OP OBSERVER
&&
FMLocal storm report, May 30, 6:53 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 3 W TRUSCOTT 33.75N 99.85W
05/30/2012 E70 MPH KNOX TX CO-OP OBSERVER
&&
FMSpecial weather statement, May 30, 7:04 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT WED MAY 30 2012
OKZ044-310030-
COTTON OK-
704 PM CDT WED MAY 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR COTTON COUNTY UNTIL 730 PM CDT...
AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DEVOL...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WALTERS...TEMPLE...RANDLETT...DEVOL...COOKIETOWN AND TAYLOR.
LAT...LON 3413 9823 3413 9830 3416 9835 3413 9841
3417 9861 3435 9861 3436 9819
TIME...MOT...LOC 0001Z 276DEG 20KT 3426 9855
..SPEG.Local storm report, May 30, 7:14 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TORNADO 10 NW TRUSCOTT 33.85N 99.92W
05/30/2012 FOARD TX STORM CHASER
STORM CHASER REPORTED A LARGE RAIN-WRAPPED TORNADO.
LOCATION IS ESTIMATED.
&&Local storm report, May 30, 7:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM HAIL 3 W TRUSCOTT 33.75N 99.85W
05/30/2012 E2.75 INCH KNOX TX CO-OP OBSERVER
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:29 PM CDT | Tornado Warning | OUN | Baylor, Knox | 31 min |
| May 30, 8:11 PM CDT | Special Weather Statement | OUN | Wilbarger | 34 min |
| May 30, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 31 min |
| May 30, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 22 min |
| May 30, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 61 min |
| May 30, 10:44 PM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita | 61 min |
| May 31, 12:44 AM CDT | Special Weather Statement | OUN | Clay, Foard, Hardeman, Wichita, Wilbarger | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.